Vol. 45, No. 2, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Generalized Sylow tower groups. II

James B. Derr and N. P. Mukherjee

Vol. 45 (1973), No. 2, 427–434
Abstract

A well-known result of P. Hall shows that finite solvable groups may be characterized by a permutability requirement on Sylow subgroups. The notion of a generalized Sylow tower group (GSTG) arises when this permutability condition on Sylow subgroups is replaced by a suitable normalizer condition. In an earlier papar, one of the authors showed that the nilpotent length of a GSTG cannot exceed the number of distinct primes which divide the order of the group. The present investigation utilizes the ‘type’ of a GSTG to obtain improved bounds for the nilpotent length of a G,STG. It is also shown that a GSTG with nilpotent length n possesses a Hall subgroup of nilpotent length n which is a Sylow tower group.

Mathematical Subject Classification 2000
Primary: 20D20
Milestones
Received: 29 February 1972
Revised: 19 June 1972
Published: 1 April 1973
Authors
James B. Derr
N. P. Mukherjee